Alert archive / North Carolina / Flash Flood Warnings in 2006

Flash Flood Warning 7, NWS Raleigh, NC

June 14, 2006Anson County, Richmond County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 14, 2006, 9:11 AM EDT for Anson County, Richmond County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2006, 9:11 AM EDT (13:11 UTC)
Expired
Jun 14, 2006, 11:30 AM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

Counties Anson County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 142 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2006-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2006-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 141313
FFWRAH
NCC007-153-141530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
911 AM EDT WED JUN 14 2006

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1130 AM EDT

* AT 904 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SHOWERS AND THUNDERSTORMS THAT ARE CONTINUOUSLY REDEVELOPING OVER 
  RICHMOND AND ANSON COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WADESBORO...ROCKINGHAM...HOFFMAN AND ANSONVILLE.

LAW ENFORCEMENT OFFICIALS REPORT NUMEROUS ROADS CLOSEURES DUE TO 
HIGH WATER IN ANSON COUNTY. SPORADIC EVACUATIONS OF RESIDENTIAL 
AREAS IS UNDERWAY IN WADESBORO AND LILESVILLE.  

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

LAT...LON 3515 7964 3506 7956 3503 7948 3480 7990
      3479 8030 3517 8030 3513 8003

$$

BLAES
1 follow-up statement
000 
WGUS72 KRAH 141539
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1135 AM EDT WED JUN 14 2006

NCC007-057-123-153-167-141730-
ANSON NC-DAVIDSON NC-MONTGOMERY NC-RICHMOND NC-STANLY NC-
1135 AM EDT WED JUN 14 2006

...THE FLASH FLOOD WARNING FOR ANSON...DAVIDSON...MONTGOMERY... 
RICHMOND AND STANLY COUNTIES EXPIRED AT 1130 AM EDT...

AT 1130 AM EDT DOPPLER RADAR INDICATED THAT THE HEAVIEST SHOWERS AND 
THUNDERSTORMS HAVE MOVED EAST OF THE AREA WITH ONLY LINGERING... 
MAINLY LIGHT RAIN SHOWERS ACROSS THE AREA.

RESIDUAL RUNOFF FROM EARLIER HEAVY RAIN ALONG WITH ADDITIONAL RAIN 
SHOWERS WILL RESULT IN STREAMS AND CREEKS THAT ARE RUNNING HIGH AND 
FAST. FARMLANDS AND LOCATIONS ALONG THE BANKS OF CREEKS AND STREAMS 
AND OTHER LOW LYING AREAS MAY STILL EXPERIENCE UNUSUALLY HIGH WATER. 

NEVER ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR NEAR FLOODED CREEKS
AND STREAMS. THE BANKS OF MANY CREEKS AND STREAMS MAY ALSO BE 
WEAKENED AND PRONE TO COLLAPSE. STORM DRAINS ARE PARTICULARLY 
DANGEROUS AND CAN QUICKLY PULL A CHILD UNDER WATER.

$$


BLAES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 7:25 AM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 14, 7:25 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
725 AM EDT WED JUN 14 2006

.SHORT TERM /REST OF TODAY/...
UPDATING FLOOD WATCH SHORTLY TO INCLUDE THE WESTERN COUNTIES.
ALBERTO BECOMING EXTRATROPICAL AS OH VALLEY S/W BEGINNING TO EXERT
ITS INFLUENCE. S/W HAS PULLED MOISTURE FARTHER WEST. THIS WILL
RESULT IN BAND OF HEAVY/LOCALLY EXCESSIVE RAINFALL OVER THE
WESTERN COUNTIES OF CENTRAL NC.

&&

.PREV DISCUSSION...
 (ISSUED 320 AM EDT WED JUN 14 2006)

SHORT TERM /TODAY THROUGH SATURDAY/...
JUST MINOR TWEAK REQUIRED TO THE FORECAST IN THE SHORT TERM. MAIN
FORECAST CHALLENGE INVOLVES MAX TEMPS TODAY AND HOW FAR NW RAIN
SHIELD WILL EXTEND.

MESO ANALYSIS DEPICTS INVERTED SURFACE TROUGH/PSEUDO-WARM FRONT
EXTENDING NE ACROSS EASTERN SECTIONS OF SANDHILLS THROUGH THE
COASTAL PLAIN. APPEARS THAT SURFACE CIRCULATION CENTER OF ALBERTO
WILL LIKELY FOLLOW THIS PATH. STILL EXPECT TO SEE SOME ACCELERATION
TO THE NE LATER TODAY AS MID LEVEL S/W CURRENTLY CROSSING THE OH
VALLEY GETS CLOSER. STILL APPEARS THAT GREATEST THREAT FOR PROLONG
RAIN WILL BE THIS MORNING AND MAINLY ALONG AND EAST OF SURFACE
TROUGH. LOW LEVEL MOISTURE TRANSPORT MAXIMIZED OVER THE EASTERN
TWO-THIRDS OF CENTRAL NC AT 12Z THEN FOCUS SHIFTS INTO THE COASTAL
AREA BY 18Z. FINALLY...GREATEST UPPER LEVEL DIVERGENCE OVER THE
REGION AT 12Z THEN LIFTS NE BY 18Z. THUS...APPEARS THAT THREAT FOR
LOCALIZED FLOODING STILL A CONCERN FOR THE EASTERN HALF OF FORECAST
AREA. WILL MAINTAIN FLOOD WATCH AS IS AND NOT EXPAND NOR CONTRACT.
MORE THAN LIKELY...FLOOD WATCH WILL BE CANCELED BEFORE CURRENT
EXPIRATION TIME OF 8 PM EDT.  FURTHER WEST...STILL EXPECT TO SEE
RAIN BUT PRECIP AMOUNTS WILL LIKELY DROP-OFF SIGNIFICANTLY WEST OF
THE TRIANGLE. ACROSS THE TRIAD REGION...RAINFALL AMOUNTS MAY VARY
FROM AROUND A HALF INCH OVER THE EAST AND SOUTH SECTIONS TO BELOW A
QUARTER OF AN INCH W-N OF WINSTON-SALEM.

DUE TO EXPECTED ACCELERATION TO THE NE...DID END PRECIP A COUPLE
HOURS SOONER THIS AFTERNOON THAN IN PREVIOUS FORECAST.

OVERCAST SKIES AND WIDESPREAD RAIN WILL HOLD TEMPS DOWN FOR GOOD
PART OF THE DAY. WITH ANTICIPATION OF RAIN DIMINISHING THIS
AFTERNOON...MAY SEE SOME TEMP RECOVERY...ESPECIALLY WEST AND SOUTH
SECTIONS. TWEAKED TEMPS A BIT IN THE WEST BUT STILL ESSENTIALLY THE
SAME FORECAST.

EXPECT DRY WEATHER TONIGHT THROUGH SAT. MID/UPPER LEVEL HEIGHTS
INCREASE LATE THU THROUGH SAT AS L/W TROUGH LIFTS NORTH AND UPPER
RIDGE BUILDS OVER THE SE U.S.  THIS WILL GIVE THE REGION A GENUINE
TASTE OF SUMMER THIS WEEKEND AS AFTERNOON TEMPS RETURN TO THE UPPER
80S/LOWER 90S.

LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE AXIS IN VICINITY OF CENTRAL NC THROUGH EARLY NEXT WEEK.
THIS TRANSLATE TO WARM AND MAINLY DRY CONDITIONS. APPEARS THAT ANY
CONVECTION THAT OCCURS WILL BE ISOLATED AND MAINLY CONFINED TOT EH
EASTERN FRINGE DUE TO POSSIBLE SEA BREEZE INTRUSION...AND IN THE FAR
NW DUE TO ANY CONVECTIVE DEVELOPMENT IN THE HIGHER TERRAIN.

AVIATION...
WARM FRONT EXTENDING INTO THE EASTERN PIEDMONT OF NC HAS RESULTED IN
LIFR FOG AND CEILINGS ACROSS EASTERN TAF SITES THUS FAR...HOWEVER
EXPECT TO SEE MARKED IMPROVEMENT IN VISIBILITY WITH ONSET OF RAIN
THROUGH 12Z. IFR CEILINGS WILL PERSIST UNTIL WELL DEFINED
CIRCULATION CENTER TRACKS NORTHEAST THROUGH THE COASTAL
PLAIN...MOVING OFFSHORE BY 00Z. HEAVY RAIN BAND ASSOCIATED WITH WELL
DEFINED CENTER...WILL REDUCE VISIBILITIES TO 1 TO 2 MILES...WITH
BEST CHANCE FOR THUNDER IN THE EAST...AT FAY AND RWI TAF SITES.
EXPECT STEADY IMPROVEMENT FROM 21 TO 03Z AS SYSTEM PASSES TO THE
NORTHEAST.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR ALL OF CENTRAL NC UNTIL 8 PM WEDNESDAY.
&&

SHORT TERM...RFG/WSS
Hazardous weather outlook, Jun 14, 5:06 AM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
506 AM EDT WED JUN 14 2006

NCZ007>011-021>028-038>043-073>078-083>086-088-089-150900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
456 AM EDT WED JUN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT
HEAVY RAIN WILL OCCUR ACROSS MUCH OF CENTRAL NORTH CAROLINA TOADY AS
THE REMNANTS OF TROPICAL STORM ALBERTO MOVE NORTHEAST OVER EASTERN
NORTH CAROLINA. A FLOOD WATCH IS IN EFFECT FOR MOST OF CENTRAL NORTH
CAROLINA THROUGH EARLY THIS EVENING. WIDESPREAD RAINFALL AMOUNTS OF
TWO TO FOUR INCHES WILL OCCUR ACROSS CENTRAL NORTH CAROLINA WITH
AMOUNTS LESS THAN TWO INCHES EXPECTED IN THE TRIAD. THE HEAVIEST
RAINFALL WILL OCCUR THIS MORNING INTO THE EARLY AFTERNOON HOURS. AN
ISOLATED WIND GUST UP TO 40 MPH MAY OCCUR WITH THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS ARE
ENCOURAGED TO REPORT ANY RAINFALL AMOUNTS IN EXCESS OF AN
INCH...OBSERVED RAPIDLY RISING WATER LEVELS IN CREEKS OR
STREAMS...STREETS THAT ARE IMPASSABLE DUE TO HIGH WATER...OR ANY
WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Jun 14, 7:00 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
700 AM EDT WED JUN 14 2006

NCZ042-043-077-078-085-086-088-089-141200-
JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...WILSON...LILLINGTON...
GOLDSBORO...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
700 AM EDT WED JUN 14 2006

...THREAT OF ISOLATED TORNADOES...

WAYNE AND SAMPSON COUNTIES REMAIN UNDER A TORNADO WATCH TODAY
UNTIL 4 PM AS THE REMNANTS OF TROPICAL STORM ALBERTO MOVE
NORTHEAST THROUGH THE COASTAL PLAIN OF NORTH CAROLINA.

LOCALLY GUSTY WINDS OR BRIEF ISOLATED SMALL TORNADOES ARE ALSO
POSSIBLE IN SWIRLING BANDS OF HEAVY SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH ALBERTO TO THE NORTH AND WEST OF THE OFFICIAL
WATCH AREA...WESTWARD TO THE SANDHILLS AND NORTHWARD TO NEAR THE
TRIANGLE AREA THIS MORNING.

REPORT AN LOCALIZED DAMAGE OR THREATENING CONDITIONS PROMPTLY TO
THE NATIONAL WEATHER SERVICE OR TO LOCAL EMERGENCY OFFICIALS FOR
RELAY TO THE NATIONAL WEATHER SERVICE.

RFG
Local storm report, Jun 14, 9:10 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
910 AM EDT WED JUN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      WADESBORO               34.97N 80.07W
06/14/2006                   ANSON              NC   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED DUE TO HIGH WATER. SPORADIC
            EVACUATIONS OF RESIDENTIAL AREAS IN WADESBORO AND
            LILESVILLE. 5.1 INCHES OF RAIN MEASURED AT WADESBORO.

&&

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:44 AM EDTFlash Flood WarningRAHAnson2 hr
Jun 14, 7:58 AM EDTFlash Flood WarningRAHStanly2 hr
Jun 14, 8:04 AM EDTFlash Flood WarningRAHMontgomery116 min
Jun 14, 8:24 AM EDTFlash Flood WarningRAHLee, Moore, Wake3 hr
Jun 14, 9:00 AM EDTFlash Flood WarningRAHChatham, Davidson, Durham, Orange, Randolph3 hr
Jun 14, 9:51 AM EDTFlash Flood WarningRAHMontgomery, Stanly99 min
Jun 14, 10:42 AM EDTFlash Flood WarningRAHAlamance, Guilford2 hr
Jun 14, 10:50 AM EDTFlash Flood WarningRAHFranklin, Halifax, Johnston, Nash, Warren3 hr
Jun 14, 11:04 AM EDTFlash Flood WarningRAHEdgecombe, Wilson3 hr
Jun 14, 11:07 AM EDTFlash Flood WarningRAHHarnett3 hr
Jun 14, 11:16 AM EDTFlash Flood WarningRAHChatham, Durham, Granville, Lee, Moore, Orange and 2 more3 hr
Jun 14, 11:44 AM EDTSevere Thunderstorm WarningRAHJohnston31 min
Jun 14, 11:58 AM EDTSevere Thunderstorm WarningRAHFranklin, Wake62 min
Jun 14, 12:06 PM EDTTornado WarningRAHJohnston24 min
Jun 14, 1:52 PM EDTFlash Flood WarningRAHEdgecombe, Franklin, Granville, Halifax, Nash, Vance and 2 more4 hr
Jun 14, 1:55 PM EDTFlash Flood WarningRAHDurham, Harnett, Johnston, Wake2 hr

Nearby

Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.